U.S. doctors online nowAsk doctors free
A 29-year-old member asked:

what is the treatment for bal overdose?

2 doctor answers4 doctors weighed in
Dr. Ankush Bansal
Internal Medicine 17 years experience
Don't understand: Is your meaning of bal the medical abbreviation for bronchoalveolar lavage or something else? If the former, this question makes no sense.
Dr. Geoffrey Rutledge
Internal Medicine 41 years experience
BAL = dimercaprol: Bal is "british anti-lewisite", a prescription medication given by injection for the removal of heavy metals such as lead and mercury. (it also combats lewisite, an arsenic-based chemical warfare agent). Overdose symptoms include nausea, vomiting, drowsiness, and seizure (convulsions). Treatment is supportive with protection of the airway, intravenous fluids, and a tincture of time.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 33-year-old male asked:

What is the definition or description of: BAL overdose?

1 doctor answer2 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
BAL overdose: Administration of excessive dose of Dimercaprol (British anti-Lewisite or BAL).

Related questions

A 43-year-old member asked:
1 doctor answer1 doctor weighed in
A 18-year-old male asked:
1 doctor answer2 doctors weighed in
A 24-year-old male asked:
2 doctor answers5 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Dec 9, 2013

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.